MAUDE Adverse Event Report: KARL STORZ SE & CO. KG PROBE, 4 MM, 8.5 CM

KARL STORZ SE & CO. KG PROBE, 4 MM, 8.5 CM
Model Number 28145V
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During palpation of the femoral condyle with the probe hook from arthroscopy kit no.8, the tip broke off inside the joint.Use of an image intensifier in the operating room to locate the metallic fragment inside the joint.We were unable to retrieve the broken piece because it became lodged in an area that is difficult to access, with a risk of nerve injury and bleeding.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not returned at the time of mdr submission.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
PROBE, 4 MM, 8.5 CM
Common Device Name
PROBE, 4 MM, 8.5 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key23821176
Report Number2020550-2025-02341
Device Sequence Number15805092
Product Code LXH
UDI-Device Identifier04048551095584
UDI-Public04048551095584
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2025
Report Date (Section F) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number28145V
Device Catalogue Number28145V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/03/2025
Event Location Hospital
Date Report to Manufacturer12/16/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/16/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown